Ohio, 2025Winter Weather in Ohio, February 5 to 6, 2025
February 5 to 6, 2025 · NWS ILN · 8 events in 8 counties and zones
A storm system tracked northeast into the Ohio Valley. Temperatures hovering around or below freezing created this rain and drizzle to freeze upon contact with surfaces.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system tracked northeast into the Ohio Valley. Temperatures hovering around or below freezing created this rain and drizzle to freeze upon contact with surfaces.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 5, 1:04 PM EST, 56 minutes earlier.
Area forecast discussion, Feb 5, 1:04 PM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
104 PM EST Wed Feb 5 2025
.SYNOPSIS...
A system moving through the region today through Thursday will
bring with is a mix of precipitation and the potential for icy
surfaces late this afternoon into tonight. Dry conditions are
expected for Thursday night through Friday. Another system will
begin to bring mixed precipitation the region starting late
Friday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
Adjusted temperatures to come in line with observed values.
Using a blend of ConsRawBC and HRRRBC gave me a good transition
in the here and now. Ran this model blend into the overnight
period and it appeared to come a little more in line with
surrounding offices, but the overall change was generally
minimal. While the value of the temperature change was minimal,
it affected the freezing line in the north this evening
slightly. The time of the min temperature looks to be around
03Z, with a warming trend overnight. This warming trend was
bumped down a few degrees in the south in the late
overnight/towards daybreak time frame.
General temperature changes were to raise daytime highs in the
north and lower them over and a little west of the Cincy metro
for today. Regarding overnight lows that are occurring toward
midnight, they were raised 1-2 deg over the southern 2/3 and
eastern 1/3 of CWA, 1/2-1 deg north of the I-70 corridor. While
this bumped the freezing mark up a fraction over the northern
1/2 of the CWA, the messaging of the ZR advisory remains the
same. Coming out of a relative cold high temperature today,
drainages and low lying areas will have a higher potential to be
cooler than surroundings, especially metro areas with a slightly
higher bias. Previous discussion:
Dry conditions will start out the near term. A system will
approach from the southwest today. On the leading edge of the
precipitation there will be the potential for sleet given the
temperature profiles. Locations south of the Ohio River will
generally be warm enough that most of the precipitation is
expected to be rain. The further north you go the higher the
likelihood there will be of freezing rain with far northern
location of the forecast area not expected to go above freezing
at all during the day today.
&&
.SHORT TERM /THURSDAY/...
Issued a winter weather advisory across the northern half or so
of the forecast area. Except for the leading edge with sleet,
expect the main winter precipitation type to be freezing rain.
Went with two tiers to account for timing and amount differences.
The southern tier is expected to have less ice accumulation and
will transition over to rain earlier. Temperatures will rise
Wednesday night into Thursday. Expect the region to be above
freezing everywhere by daybreak Thursday and some of the
southern portions of the region to reach into the middle to
upper 50s by Thursday morning. As the temperatures rise tonight,
there will be the potential for some thunderstorms across
southern portions and then eastern portions of the area. Cannot
rule out some isolated flooding concerns, however widespread
flooding concerns are not present at this time.
Temperatures during the day on Thursday will range from the
middle 40s across northwestern portions of the region to the
middle 60s across southeastern portions of the area.
Precipitation will taper off through the day on Thursday. Winds
will also pick up and be gusty on Thursday with some wind gusts
around 30 mph possible.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
The long term forecast period begins with a front sinking south of
the area Thursday night and surface high pressure nosing into the
region. This high pressure will build across the region on Friday,
leading to dry but cooler conditions. Highs on Friday will range
from the lower/mid 30s north to the mid 40s south.
Another progressive mid level short wave and associated surface low
will track east across the Ohio Valley over the weekend, bringing
another round of widespread precipitation. The precipitation may
start off as a wintery rain/snow mix Friday night, especially across
the north, before transitioning over to all rain Saturday into
Saturday night. Highs on Saturday look to show a wide variation -
ranging from near 40 northwest to the lower 60s southeast.
Precipitation will then taper off early on Sunday as high pressure
brings cooler and drier conditions. Highs Sunday to range from the
mid 30s northwest to the mid 40s southeast. High pressure and dry
conditions are expected across most of the area on Monday, with
highs from the lower 30s north to the lower 40s south.
Moisture to spread north back into the area overnight Monday into
Tuesday as several waves of low pressure track along a frontal
boundary to our south. Model solution differences exist regarding
the northern extent of the pcpn band. Temperatures look to be cold
enough for snow across most of the area with a mix across the south.
Highs range from near 30 north to the upper 30s south. The potential
exists for some accumulating snow but uncertainty is high regarding
any placements or possible amounts. Will have to keep an eye on this
as we get closer in time.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions will be found until light rain enters CVG/LUK
from 20-22z, DAY/ILN closer to 00Z, and CMH/LCK around 01Z. From
DAY/ILN northeastward to CMH/LCK, freezing rain may begin as a
mix of sleet before becoming just a prevailing freezing rain. It
will warm as the evening progresses, with non-freezing rainfall
expected towards 05Z, a little later 06Z-07Z at CMH/LCK. During
this same time frame, CVG/LUK is expected to remain above
freezing but has a potential for a few hours to see thunder
occur near the terminals through about 06Z. Indications that
shortly after this time, rainfall will cease at these locations.
However, cigs/vsbys will remain IFR to LIFR through the early
morning hours before lifting late in the forecast towards 18Z.
If the ptype weren't enough to be concerned about with this
forecast, llws of 40-45kt can be expected from about 06Z to 12Z
at CVG/LUK, a slightly shorter time frame 08Z-11Z at DAY/ILN,
and no shear expected at CMH/LCK. VSBYs will increase to VFR in
the early morning for all of the terminals, with CIGs slowly
rising into the MVFR category in the north. They are still
expected to be IFR at CVG/LUK who are in closer proximity to a
cold front that will linger for a time through the morning
hours.
OUTLOOK...IFR to MVFR conditions are then expected into
Thursday night. MVFR to IFR conditions expected again for
Saturday. Wind gusts Thursday and Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory from 5 PM this afternoon to 2 AM EST
Thursday for OHZ060>064-070>074.
Winter Weather Advisory from 7 PM this evening to 5 AM EST
Thursday for OHZ026-034-035-042>046-051>056-065.
KY...None.
IN...Winter Weather Advisory from 5 PM this afternoon to 2 AM EST
Thursday for INZ050-058-059-066.
&&
SYNOPSIS...
NEAR TERM...Franks
SHORT TERM...
LONG TERM...AR
AVIATION...FranksHazardous weather outlook, Feb 5, 3:32 AM EST, 10 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
332 AM EST Wed Feb 5 2025
OHZ026-034-035-042>046-051>056-065-060845-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Fairfield-
332 AM EST Wed Feb 5 2025
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
EST THURSDAY...
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report ice accumulations to the
National Weather Service.
INZ050-058-059-066-OHZ060>064-070>074-060845-
Wayne-Fayette-Union-Franklin-Preble-Montgomery-Greene-Pickaway-
Butler-Warren-Clinton-Ross-Hocking-
332 AM EST Wed Feb 5 2025
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EST THURSDAY...
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, south central Ohio, southwest Ohio
and west central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report ice accumulations to the
National Weather Service.
INZ073-074-OHZ077>082-088-060845-
Ripley-Dearborn-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
332 AM EST Wed Feb 5 2025
This Hazardous Weather Outlook is for southeast Indiana, south
central Ohio and southwest Ohio.
.DAY ONE...Today and tonight.
Very light ice accumulations are possible this afternoon into the
evening hours.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report ice accumulations to the
National Weather Service.
INZ075-080-KYZ089>100-060845-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-
332 AM EST Wed Feb 5 2025
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky and northern Kentucky.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Winter Weather, Butler
- When
- February 5, 2:00 PM EST to February 6, 8:00 AM EST
- Where
- Butler forecast zone
- Reported by
- ASOS
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
The Butler County airport KHAO measured 0.10 inches of freezing rain and freezing drizzle. A public report of 0.13 inches came from 3 miles west of Mason.
Winter Weather, Clinton
- When
- February 5, 2:00 PM EST to February 6, 8:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- ASOS
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The Clinton County airport KILN measured 0.17 inches of freezing rain and freezing drizzle. The NWS office measured 0.15 inches.
Winter Weather, Fairfield
- When
- February 5, 2:00 PM EST to February 6, 8:00 AM EST
- Where
- Fairfield forecast zone
- Reported by
- ASOS
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
The Lancaster County airport KLHQ measured 0.21 inches of freezing rain and freezing drizzle.
Winter Weather, Fayette
- When
- February 5, 2:00 PM EST to February 6, 8:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
A spotter in Washington Court House reported that 1 inch branches were broken in the area and that ice accumulations were 0.20 inches.
Winter Weather, Franklin
- When
- February 5, 2:00 PM EST to February 6, 8:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- ASOS
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The Columbus airport KCMH recorded 0.08 inches of ice accumulation from freezing rain and freezing drizzle. The KOSU airport measured 0.05 inches.
Winter Weather, Hamilton
- When
- February 5, 2:00 PM EST to February 6, 8:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A public report of 0.08 inches of ice accumulation was received from 2 miles southwest of Landen.
Winter Weather, Montgomery
- When
- February 5, 2:00 PM EST to February 6, 8:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- ASOS
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The Dayton airport KDAY measured 0.14 inches of freezing rain and freezing drizzle. A NWS employee located 3 miles south of Centerville measured 0.20 inches.
Winter Weather, Ross
- When
- February 5, 2:00 PM EST to February 6, 8:00 AM EST
- Where
- Ross forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
A spotter in Chillicothe measured 0.10 inches of ice accumulation from freezing rain and freezing drizzle.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Oklahoma, February 5, 20251 death · 2 injured · 1 event
- Ice Storm and Winter Weather in Virginia, February 5 to 6, 202528 events
- Winter Weather in Indiana, February 5 to 6, 202527 events
- Ice Storm and Debris Flows in West Virginia, February 5 to 7, 2025$20,000 · 10 events
- Winter Weather in Illinois, February 5 to 6, 202522 events
- Winter Weather in Wisconsin, February 5 to 6, 202520 events
- Winter Weather in New Jersey, February 5 to 6, 202518 events
- Ice Storm and Winter Weather in Maryland, February 5 to 6, 202517 events
- Ice Storm and Winter Weather in West Virginia, February 5 to 6, 202511 events
- High Wind in Idaho, February 5, 202567 kt wind · 10 events
- High Wind in Wyoming, February 5, 202565 kt wind · 10 events
- Winter Weather in Illinois, February 5, 20251 injured · 1 event